MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-4.0-CT-NT-1111
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: carefusion smartsite needle-free 2000e.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an interventional radiologist placed a turbo-ject double lumen power- injectable picc into the left brachial vein on (b)(6) 2018.The line was used to deliver one time and continuous medications.Thirteen days after placement, (b)(6) 2018, the device was found to be leaking at the purple and white hubs.The device was removed and another line was placed in the right arm with no incident.Both devices were sutured in place, secured with dressing and wrapped with an elbow/wrist immobilizer.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Corrected information f11 additional information attached files, b5 investigation a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The reported used device was returned for evaluation.Visual examination noted the extension tubing was partially separated from the white and purple hubs.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications and adequate inspection controls are in place.Review of the device history record of the finished product shows no related nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A sus voluntary report, mw5080167, was received on (b)(6) 2018 and reconciled with this case.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: this report is being submitted retrospectively per fda request.The information in this report was previously submitted on 21nov2018 on a report with an incorrect follow up # 2.Therefore, this report is being submitted as a correction follow up # 1.Investigation a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The reported used device was returned for evaluation.Visual examination noted the extension tubing was partially separated from the white and purple hubs.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications and adequate inspection controls are in place.Review of the device history record of the finished product shows no related nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A sus voluntary report, mw5080167, was received on 25oct2018 and reconciled with this case.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key7834345
Report Number1820334-2018-02595
Device Sequence Number19121518
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)200531(10)8922063
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
Report Date (Section F) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Device Lot Number8922063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer10/25/2018
Not provided
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date09/24/2023
11/21/2018
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale
Patient Weight13 KG
Date Report Sent to FDA09/25/2018